Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On degrees of irreducible Brauer characters


Author: W. Willems
Journal: Trans. Amer. Math. Soc. 357 (2005), 2379-2387
MSC (2000): Primary 20C20, 20G40
Published electronically: September 2, 2004
MathSciNet review: 2140443
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Based on a large amount of examples, which we have checked so far, we conjecture that $\vert G\vert _{p'}\le\sum_\varphi \varphi(1)^2$ where $p$ is a prime and the sum runs through the set of irreducible Brauer characters in characteristic $p$ of the finite group $G$. We prove the conjecture simultaneously for $p$-solvable groups and groups of Lie type in the defining characteristic. In non-defining characteristics we give asymptotically an affirmative answer in many cases.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 20C20, 20G40

Retrieve articles in all journals with MSC (2000): 20C20, 20G40


Additional Information

W. Willems
Affiliation: Institut für Algebra und Geometrie, Fakultät für Mathematik, Otto-von-Guericke-Universität, 39016 Magdeburg, Germany

DOI: http://dx.doi.org/10.1090/S0002-9947-04-03561-5
PII: S 0002-9947(04)03561-5
Received by editor(s): January 9, 2003
Received by editor(s) in revised form: October 29, 2003
Published electronically: September 2, 2004
Article copyright: © Copyright 2004 American Mathematical Society